Louisiana, 2009Hail and Damaging Winds in Louisiana, March 25 to 26, 2009
March 25 to 26, 2009 · NWS LCH · 31 events in 12 counties and zones
The first day in a three-day series of widespread severe weather across southwest Louisiana began when a squall line of severe thunderstorms developed across central Texas during the evening hours on 3/25/09. The squall line moved rapidly eastward across Southeast Texas and Louisiana during the late evening hours on 3/25/09 and early morning hours of 3/26/09.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $626,000
- Crop damage
- None recorded
- Events
- 31
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The first day in a three-day series of widespread severe weather across southwest Louisiana began when a squall line of severe thunderstorms developed across central Texas during the evening hours on 3/25/09. The squall line moved rapidly eastward across Southeast Texas and Louisiana during the late evening hours on 3/25/09 and early morning hours of 3/26/09. The resulting widespread severe winds, with embedded intense microbursts, caused hundreds of thousands of dollars in damage throughout Southwest Louisiana.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Mar 25, 8:45 PM CST, 20 minutes earlier.
Area forecast discussion, Mar 25, 8:45 PM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
945 PM CDT WED MAR 25 2009
.AVIATION...UPDATED TERMINALS BPT AND LCH, FOR LINE OF STRONG TO
SEVERE TSTMS AFFECTING THOSE TERMINALS WITHIN THE NEXT COUPLE OF
HOURS. LFT FOR WITHIN 3 HOURS. NEED TO UPDATE AEX...OUT SOON.
JS
&&
.PREV DISCUSSION... /ISSUED 343 PM CDT WED MAR 25 2009/
DISCUSSION...
A COOL FRONT MOVED TO THE COAST THIS MORNING WITH WIDELY
SCATTERED SHOWERS DEVELOPING ALONG AND JUST BEHIND THE FRONT.
THIS LATEST FRONT THOUGH IS BEGINNING TO RETREAT TO THE NORTH AND
WILL BRING AN INCREASE CHANCE FOR SHOWERS AND THUNDERSTORMS INTO
THE OVERNIGHT HOURS. THERE IS A CHANCE TONIGHT THAT A FEW STORMS
MAY BECOME SEVERE.
TONIGHT...SHOWERS AND THUNDERSTORMS ON TAP WITH TEMPERATURES
FALLING ONLY INTO THE MID 60S MOST LOCATIONS ALTHOUGH AEX WILL
BE BIT COOLER WITH SOUTHERLY WINDS.
THE REGION TOMORROW WILL SEE WARM GULF MOISTURE STREAMING NORTHWARD
AND THE COMBINATION OF DAYTIME HEATING...MID LVL SHORTWAVE WILL
SUPPORT THUNDERSTORM DEVELOPMENT. A FEW STORMS MAY BECOME SEVERE
WITH THE GREATEST THREAT FROM WINDS AND HAIL ALTHOUGH ISOLATED
TORNADOES WILL BE POSSIBLE.
TOMORROW NIGHT AND INTO FRIDAY WILL SEE PERIODS OF SHOWERS AND
THUNDERSTORMS. ANOTHER COLD FRONT WILL MOVE THROUGH EARLY
SATURDAY MORNING AND WILL USHER IN COOLER AND DRIER AIR FOR THE
WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 65 78 66 79 52 / 50 60 40 50 40
KBPT 66 77 66 79 50 / 50 60 40 50 30
KAEX 63 78 62 79 50 / 70 60 60 50 60
KLFT 65 78 66 79 52 / 50 60 50 50 60
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Mar 25, 4:19 AM CST, 16 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
519 AM CDT WED MAR 25 2009
GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055-
TXZ180>182-201-215-216-261030-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
519 AM CDT WED MAR 25 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
A COLD FRONT WILL STALL ACROSS CENTRAL LOUISIANA INTO SOUTHEAST
TEXAS TODAY. THIS BOUNDARY WILL ACT AS A FOCUS FOR SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS AS UPPER LEVEL ENERGY OVERRIDES
THE AREA. A VERY MOIST AIRMASS IS IN PLACE ALONG WITH STRONG
VERTICAL WIND SHEAR WHICH COULD RESULT IN A FEW SUPERCELLULAR
STORMS THIS AFTERNOON. THE LIMITING FACTOR IS THE WIDESPREAD CLOUD
COVER WHICH COULD INHIBIT LOW LEVEL WARMING AND INSTABILITY. BEST
POTENTIAL FOR SEVERE WEATHER WILL BE ACROSS TYLER...NORTHERN
JASPER AND NEWTON COUNTIES AS WELL AS VERNON...RAPIDES...AVOYELLES
AND NORTHERN PORTIONS OF BEAUREGARD...ALLEN AND EVANGELINE
PARISHES. STORMS WILL BE CAPABLE OF PRODUCING SEVERE
HAIL...DAMAGING WINDS AND ISOLATED TORNADOES.
IN ADDITION TO THE SEVERE WEATHER THREAT...THERE IS A POSSIBILITY
OF FLOODING DUE TO HEAVY RAINS FROM TRAINING STORMS. WITH DEEP
MOISTURE OVER THE AREA...STORMS WILL BE CAPABLE OF PRODUCING VERY
HEAVY RAINS WITH RATES OF UP TO 2 TO 3 INCHES AN HOUR. IF SEVERAL
STORMS TRAIN ACROSS ANY AREA...THIS WILL LIKELY RESULT IN FLOODING
OF LOW LYING AREAS AND URBAN AREAS. THE BEST POTENTIAL WILL BE MAINLY
ALONG AND NORTH OF A LINE FROM WOODVILLE TO OAKDALE TO MARKSVILLE.
.DAYS TWO AND THREE...THURSDAY THROUGH FRIDAY
THE RISK FOR SEVERE WEATHER WILL CONTINUE AS A STRONG UPPER LEVEL
SYSTEM LIFTS ACROSS THE SOUTHERN PLAINS. THIS WILL PUSH A STRONG
COLD FRONT ACROSS THE AREA FRIDAY AFTERNOON. THE AREA WILL BE
UNDER A MOIST AND UNSTABLE AIRMASS AHEAD OF THE FRONT WITH
FAVORABLE JET DYNAMICS ALOFT. AHEAD OF THE FRONT...STORMS WILL BE
CAPABLE OF PRODUCING SEVERE HAIL...DAMAGING WINDS AND ISOLATED
TORNADOES. CONVECTION WILL EVOLVE TOWARD A SQUALL LINE AS THE
FRONT MOVES THROUGH THE AREA...WITH STRAIGHT LINE DAMAGING WINDS
THE PRIMARY THREAT.
.DAYS FOUR THROUGH SEVEN...SATURDAY THROUGH TUESDAY
COOLER DRIER AIR WILL MOVE IN BEHIND THE FRONT FOR SATURDAY AND
SUNDAY. STRONG NORTHERLY FLOW CAN BE EXPECTED IN THE WAKE OF THE
FRONT WITH SMALL CRAFT ADVISORY CONDITIONS POSSIBLE OVER THE
COASTAL WATERS SATURDAY INTO SATURDAY NIGHT. OTHERWISE...THE
POSSIBILITY OF HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND
EVENING AND AT TIMES FROM THURSDAY THROUGH FRIDAY EVENING.
24
In the hours before
Local storm report, Mar 25, 7:53 PM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
853 PM CDT WED MAR 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM TSTM WND DMG IVANHOE 30.68N 94.41W
03/25/2009 TYLER TX LAW ENFORCEMENT
TYLER COUNTY SHERIFF OFFICE REPORTED TREES DOWN WITH
POWER OUTAGES IN IVANHOE.
&&
SHAMBURGERThunderstorm Wind, Vernon
- When
- March 25, 9:05 PM CST
- Where
- Vernon County, 2.32 mi ESE of Knight
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 30.903, -93.416
Trees were blown down on Harvey Crossing Road northwest of De Ridder in southern Vernon Parish. Reported by KPLC-TV.
Thunderstorm Wind, Calcasieu
- When
- March 25, 9:05 PM CST to 9:10 PM CST
- Where
- Calcasieu County, 1.08 mi SW of De Quincy Arpt to 1.17 mi S of De Quincy
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.469, -93.443
NWS Storm Survey found significant wind damage from a microburst across Dequincy. One downtown building had its roof blown off and windows were blown out of another downtown building. A trailer housing an insurance company on East 4th Street also had its roof blown off. Several other homes and buildings received minor damage to roofs and siding across town. Numerous large trees and power lines were uprooted or snapped, especially in a swath from the downtown area southward to the intersection of the Kansas City Southern railroad tracks and South Grand Avenue. All damage was in a NNW to SSE direction with winds estimated around 80 mph.
Thunderstorm Wind, Beauregard
- When
- March 25, 9:12 PM CST to 9:13 PM CST
- Where
- Beauregard County, 1.61 mi WSW of Kernan
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.495, -93.296
NWS Storm Survey found microburst wind damage along Highway 12 west of the Kernan community. Numerous trees were blown down from NW to SE in a narrow swath.
Thunderstorm Wind, Calcasieu
- When
- March 25, 9:14 PM CST to 9:16 PM CST
- Where
- Calcasieu County, 0.57 mi N of Buhler to 0.69 mi E of Buhler
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.338, -93.370
NWS Storm Survey found microburst wind damage in the Buhler community along Bankens Road between Highway 27 to Shearing Road. A 50 foot tall radio tower at a gas plant was toppled and several mobile homes had damage to skirting and siding. Numerous trees and power lines were blown down. All damage was in a NW to SE direction with winds estimated around 70 mph.
Thunderstorm Wind, Beauregard
- When
- March 25, 9:20 PM CST
- Where
- Beauregard County, Sugartown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 30.830, -93.000
A carport was blown into a roadway reported by the Beauregard Parish Sheriff Office.
Thunderstorm Wind, Beauregard
- When
- March 25, 9:20 PM CST
- Where
- Beauregard County, Ragley
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 30.520, -93.230
Numerous trees were blown down in Ragley as reported by the Beauregard Parish Sheriff Office.
Thunderstorm Wind, Calcasieu
- When
- March 25, 9:40 PM CST
- Where
- Calcasieu County, 0.5 mi NNW of Gillis
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS Employee
- Coordinates
- 30.377, -93.203
One tree was blown down along Highway 171, 0.5 miles NNW of Gillis.
Thunderstorm Wind, Calcasieu
- When
- March 25, 9:42 PM CST
- Where
- Calcasieu County, Moss Bluff
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 30.300, -93.220
The public reported several trees blown down and damaged in Moss Bluff.
Hail, Calcasieu
- When
- March 25, 9:45 PM CST
- Where
- Calcasieu County, Sulphur
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 30.230, -93.370
Quarter size hail was reported in Sulphur by KPLC-TV.
Thunderstorm Wind, Allen
- When
- March 25, 9:47 PM CST to 9:48 PM CST
- Where
- Allen County, Oberlin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 30.620, -92.770
The public reported several trees were blown down in Oberlin with minor roof damage to a few buildings.
Hail, Calcasieu
- When
- March 25, 9:50 PM CST
- Where
- Calcasieu County, 2.81 mi NW of Vincent
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 30.184, -93.376
Quarter size hail was reported in Carlyss by KPLC-TV.
Thunderstorm Wind, Calcasieu
- When
- March 25, 9:55 PM CST
- Where
- Calcasieu County, 2.56 mi NW of (Lch)lk Charles Muni to 2.04 mi ENE of (Lch)lk Charles Muni
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.156, -93.251
NWS Storm Survey found several trees blown down in the southern sections of Lake Charles, stretching from around the intersection of Nelson Road and Ham Reid Road to near the intersection of Gauthier Road and Tom Hebert Road. All trees were blown down in a NW to SE direction with estimated winds around 60 mph.
Thunderstorm Wind, Calcasieu
- When
- March 25, 9:56 PM CST
- Where
- Calcasieu County, 0.55 mi ENE of (Lch)lk Charles Muni
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 30.134, -93.212
A 60.4 mph wind gust was measured at the Lake Charles Ag Center Mesonet Station.
Thunderstorm Wind, Allen
- When
- March 25, 9:57 PM CST to 9:59 PM CST
- Where
- Allen County, 7.99 mi SSW of Bond to 8.51 mi SSW of Bond
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.592, -92.627
NWS Storm Survey found microburst wind damage in the Hampton community along Cottongin Castor Road around the intersection with Highway 104. Numerous large trees were uprooted with one falling on a house. A mobile home had its roof blown off. All damage was in a WNW to ESE direction with winds estimated around 70 mph.
Thunderstorm Wind, Cameron
- When
- March 25, 10:05 PM CST to 10:08 PM CST
- Where
- Cameron County, 3.45 mi ESE of Grand Lake to 5.01 mi N of Sweet Lake
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.052, -93.226
NWS Storm Survey confirms microburst wind damage in subdivisions along and south of Cal Cam Line Road. Several metal storage buildings were blown over and destroyed. A metal carport was blown off a home with debris landing on a boat and in yard of residence. Numerous mobile homes had skirting ripped off. All damage was in a W to E direction with estimated winds around 70 mph.
Thunderstorm Wind, Evangeline
- When
- March 25, 10:11 PM CST to 10:18 PM CST
- Where
- Evangeline County, 2.88 mi W of Mamou to 1.37 mi SSW of Mamou
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.627, -92.468
NWS Storm Survey found microburst wind damage along a 3 mile long path from 3 miles WSW of Mamou to 2 miles SSW of Mamou. Along Highway 104 near LD Verette Road several homes received minor damage and outbuildings were blown over. Numerous trees and power lines were blown down. Along Highway 13 south of Mamou, two power poles were snapped and several others were blown down. All damage was in a NW to SE direction with estimated winds around 80 mph.
Thunderstorm Wind, Evangeline
- When
- March 25, 10:15 PM CST to 10:20 PM CST
- Where
- Evangeline County, 1.4 mi NNW of Mamou to 0.68 mi ESE of Mamou
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.650, -92.425
NWS Storm Survey found microburst wind damage across Mamou, with the worst damage in the northeastern half of town. A roof was blown off a medical building on the west side of Country Club Lane. Debris from the building was thrown across the road and struck the Savoy Hospital, breaking numerous windows on the third floor and damaging several vehicles in the parking lot. Several homes received damage to roofs and siding, with the patio of one home collapsing. Numerous large trees and power lines were blown down, with some power poles being snapped off near the ballpark. Power was knocked out to the entire town for nearly 24 hours. All damage was in a NW to SE direction with estimated winds around 80 mph.
Thunderstorm Wind, St. Landry
- When
- March 25, 10:27 PM CST to 10:32 PM CST
- Where
- St. Landry County, 2.6 mi NW of Lawtell to 2.07 mi N of Lawtell
- Measured
- 83 kt (96 mph) estimated gust
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.544, -92.214
NWS Storm Survey found major microburst wind damage from 2.5 miles NNW of Lawtell to 2 miles N of Lawtell. Along Prairie Ronde Highway, several trees and power lines were blown down between Chanteberry Road and Raphael Road. A convenience store at the intersection of Prairie Ronde Highway and Fontenot Road has its roof partially ripped off with debris blown across the highway into a residence. All damage in this area was in a W to E direction with estimated winds around 65 mph.
Further east along Bertrand Road, one tied down mobile home was flipped upside down onto several vehicles and destroyed. Debris from the mobile home was blown up to 200 yards away across a field. A large barn adjacent to the mobile home suffered major roof damage. Another nearby mobile home had its roof completely blown off. Other mobile homes in the area received minor to moderate damage, and several outbuildings were damaged or destroyed. Numerous trees and power lines were blown down throughout the area. All damage was in a WSW to ENE direction with estimated winds up to 95 mph.
Thunderstorm Wind, Avoyelles
- When
- March 25, 10:30 PM CST
- Where
- Avoyelles County, 1.95 mi E of Bordelonville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 31.104, -91.887
The Bordelonville Fire Department Chief reported trees blown down just east of town.
Thunderstorm Wind, Cameron
- When
- March 25, 10:33 PM CST
- Where
- Cameron County, 12.51 mi NW of Grand Lake Lake
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 30.002, -92.893
A 60 mph wind gust was measured by the Lacassine RAWS Mesonet Station.
Thunderstorm Wind, St. Landry
- When
- March 25, 10:37 PM CST
- Where
- St. Landry County, Opelousas
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 30.530, -92.080
Numerous trees and power lines were blown down throughout St. Landry Parish as reported by the Sheriff Office in Opelousas.
Thunderstorm Wind, St. Landry
- When
- March 25, 10:43 PM CST
- Where
- St. Landry County, 1.17 mi SW of Nuba
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Newspaper
- Coordinates
- 30.566, -92.082
Opelousas Daily World newspaper reported several power poles blown down on Compress Road just north of Opelousas.
Thunderstorm Wind, St. Landry
- When
- March 25, 10:49 PM CST to 10:53 PM CST
- Where
- St. Landry County, 2.73 mi W of Port Barre to 2.58 mi W of Port Barre
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $75,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.551, -91.996
NWS Storm Survey found microburst wind damage on the north end of Mila Road near the Kings Truck Stop on Highway 190 west of Port Barre. One mobile home was blown off its cinder blocks and completely destroyed. Another mobile home was also knocked off its cinder blocks and had the roof partially blown off. Debris from both mobile homes blew into a third mobile home causing severe damage to its siding and roof. Two nearby outbuildings were blown over and damaged. All debris was blown from SW to NE with estimated winds around 80 mph.
Thunderstorm Wind, St. Landry
- When
- March 25, 10:52 PM CST
- Where
- St. Landry County, Port Barre
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Newspaper
- Coordinates
- 30.550, -91.950
The Opelousas Daily World newspaper reported the public measured a 62.8 mph wind gust with a Davis Wind Anemometer in Port Barre.
Thunderstorm Wind, Acadia
- When
- March 25, 10:55 PM CST
- Where
- Acadia County, 0.73 mi NW of Rayne
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 30.238, -92.277
The Rayne Acadian Tribune newspaper reported that the Rayne Volunteer Fire Department Training Facility on West Lessley Street was blown three feet off its pilings, with one wall being knocked down.
Thunderstorm Wind, Lafayette
- When
- March 25, 11:10 PM CST
- Where
- Lafayette County, 1.62 mi SW of Duson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 30.212, -92.197
Lafayette Parish Sheriff Office received a report of a tree down in the 6900 block of Landry Road in Duson.
Thunderstorm Wind, Lafayette
- When
- March 25, 11:15 PM CST
- Where
- Lafayette County, 3.04 mi NW of Youngsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Public
- Coordinates
- 30.131, -92.036
The public reported a metal patio was blown off and a barn door blown out on Millcreek Road.
Thunderstorm Wind, St. Martin
- When
- March 25, 11:33 PM CST
- Where
- St. Martin County, 1.84 mi NE of Atchafalaya
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 30.369, -91.708
St. Marin Sheriff Office received a report of a tree and power line down on the Atchafalaya River Highway.
Thunderstorm Wind, St. Mary
- When
- March 26, 1:05 AM CST to 1:09 AM CST
- Where
- St. Mary County, 0.93 mi WSW of Sterling Jct to 0.35 mi NW of Sterling Jct
- Measured
- 78 kt (90 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Broadcast Media
- Coordinates
- 29.796, -91.535
Franklin Police Department and local media reported microburst wind damage along Northwest Boulevard from near Highway 90 to around Yokely Road. At a truck stop near Highway 90, a tractor trailer was blown over and awnings over the fuel pumps were damaged. The rear portion of a restaurant was destroyed with debris thrown across nearby fields. Thirteen utility poles were blown down and a large shed was demolished along Yokely Road. All damage was in a SW to NE direction with estimated winds around 90 mph.
Thunderstorm Wind, St. Mary
- When
- March 26, 1:08 AM CST
- Where
- St. Mary County, Franklin
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 29.800, -91.500
The Franklin Banner-Tribune newspaper reported numerous trees and power lines down across the city of Franklin, including on Mitchell Street, Iberia Street, and Sterling Road.
Hail, St. Mary
- When
- March 26, 1:10 AM CST
- Where
- St. Mary County, Franklin
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 29.800, -91.500
Franklin Police Department received several reports of golf ball size hail in Franklin.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Mississippi, March 25 to 26, 200927 injured · $11 million · EF3 · 34 events
- Tornadoes and Flash Flooding in Mississippi, March 25 to 28, 20091 death · $814,000 · EF1 · 20 events
- Hail and Damaging Wind in Texas, March 25, 2009$160 million · 3.5 in hail · 39 events
- Tornadoes and Flash Flooding in Louisiana, March 25 to 27, 2009$4.8 million · EF1 · 27 events
- Tornado and Hail in Louisiana, March 25, 2009$416,000 · EF0 · 18 events
- Damaging Winds in Louisiana, March 25, 2009$375,000 · 78 kt wind · 4 events
- Wildfire in Arizona, March 25 to 27, 2009$150,000 · 1 event
- Hail and Damaging Wind in Texas, March 25, 20092 injured · $44,000 · 60 kt wind · 7 events
- High Surf in Puerto Rico, March 25 to 27, 2009$125,000 · 1 event
- Damaging Winds in Texas, March 25, 2009$50,000 · 55 kt wind · 6 events
- High Surf in Hawaii, March 25 to 28, 20098 events
- Hail in Texas, March 25, 20092.75 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 160481, 160482, 160487, 160488, 160484, 160485, 160483, 160660, 160478, 160486, 160479, 160493, 160495, 160489, 160492, 160490, 160505, 160491, 160500, 160494, 160496, 161024, 160503, 160501, 160664, 160497, 160499, 160498, 160502, 161027, 160480.